Alert archive / California / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 10, NWS Reno, NV

July 6, 2007Lassen County, Sierra County, California; Washoe County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jul 6, 2007, 2:48 PM PDT for Lassen County, Sierra County, California; Washoe County, Nevada. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2007, 2:48 PM PDT (21:48 UTC)
Expired
Jul 6, 2007, 3:30 PM PDT
In force
42 min
Issued by
NWS Reno, NV
Area
Counties, with a storm outline in the text

Counties Lassen County, CA, Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 3:00 PM PDTTSTM WND GST 605 N Stead, NVAMATEUR RADIO OPERATOR 5 MILES N OF STEAD IN RED ROCK AREA REPORTED WIND GUSTS TO 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3977 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 062148
SVRREV
CAC035-091-NVC031-062230-
/O.NEW.KREV.SV.W.0010.070706T2148Z-070706T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
248 PM PDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN LASSEN COUNTY IN NORTHERN CALIFORNIA...
  NORTHEASTERN SIERRA COUNTY IN NORTHERN CALIFORNIA...
  SOUTHWESTERN WASHOE COUNTY IN WESTERN NEVADA...
  THIS INCLUDES THE CITY OF COLD SPRINGS VALLEY...

* UNTIL 330 PM PDT

* AT 240 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR DOG VALLEY...OR ABOUT NEAR
  VERDI...AND MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLD SPRINGS VALLEY AND STEAD BY 305 PM PDT...
  6 MILES EAST OF HALLELUJAH JUNCTION BY 330 PM PDT...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND 
STAY AWAY FROM WINDOWS. TRAVELERS ALONG US HIGHWAY 395 NORTH OF RENO 
WILL BE IMPACTED BY THIS STORM.

LAT...LON 3956 12013 3952 11995 3984 11973 3992 12003

$$
CS
2 follow-up statements
000 
WWUS55 KREV 062212
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
308 PM PDT FRI JUL 6 2007

CAC035-091-NVC031-062230-
/O.CON.KREV.SV.W.0010.000000T0000Z-070706T2230Z/
LASSEN CA-SIERRA CA-WASHOE NV-
308 PM PDT FRI JUL 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT
FOR SOUTHWESTERN WASHOE...NORTHEASTERN SIERRA AND EXTREME
SOUTHEASTERN LASSEN COUNTIES...

AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR COLD SPRINGS VALLEY...
MOVING NORTH AT 15 MPH AND EXPANDING NORTHWARD ABOUT 5 MILES EAST OF 
DOYLE. DIME SIZE HAIL IS ALSO POSSIBLE WITH THIS STORM

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLD SPRINGS VALLEY AND 6 MILES WEST OF STEAD BY 315 PM PDT...
  HALLELUJAH JUNCTION BY 330 PM PDT...

LAT...LON 3956 12013 3952 11995 3984 11973 3992 12003

$$

RM
000 
WWUS55 KREV 062231
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
327 PM PDT FRI JUL 6 2007

CAC035-091-NVC031-062237-
/O.EXP.KREV.SV.W.0010.000000T0000Z-070706T2230Z/
LASSEN CA-SIERRA CA-WASHOE NV-
330 PM PDT FRI JUL 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHOE...
NORTHEASTERN SIERRA AND EXTREME SOUTHEASTERN LASSEN COUNTIES EXPIRES
AT 330 PM PDT...

THE THUNDERSTORM THAT PRODUCED WIND GUSTS OVER 60 MPH NEAR 
HALLELUJAH JUNCTION AND COLD SPRINGS VALLEY IS GRADUALLY WEAKENING. 
ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO 
EXPIRE...STRONG WIND GUSTS OF 40 TO 50 ARE STILL POSSIBLE IN THE 
NEXT HALF HOUR ALONG WITH PEA SIZE TO MARBLE SIZE HAIL. BLOWING DUST 
MAY ALSO REDUCE VISIBILITIES TO LESS THAN 2 MILES ALONG HIGHWAY 395. 

LAT...LON 3956 12013 3952 11995 3984 11973 3992 12003

$$

RM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:00 AM PDT, 11 hours 48 minutes earlier.

Area forecast discussion, Jul 6, 3:00 AM PDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
300 AM PDT FRI JUL 6 2007

UPDATED RED FLAG WARNING TIMES

.SHORT TERM...
TODAY WILL BE A CRITICAL WEATHER DAY ACROSS MUCH OF OUR AREA WITH
WIDESPREAD DRY LIGHTNING AND STRONG DOWNBURST WINDS EXPECTED WITH
THUNDERSTORMS. A VERY POTENT SHORTWAVE TROUGH IS PUSHING INTO THE
CENTRAL CA COAST EARLY THIS MORNING...BRINGING UP A LOT OF MIDLEVEL
MOISTURE AND PROVIDING ENHANCED LIFT ACROSS THE REGION. WE HAVE EVEN
SEEN SOME NOCTURNAL ELEVATED CONVECTION EARLIER THIS MORNING...
CAUSING ONLY VIRGA SO FAR. LATER ON THIS MORNING...WITH
ONLY A BIT OF HEATING...WE SHOULD START SEEING ISOLATED THUNDERSTORM
ACTIVITY ALONG THE SIERRA CREST AND EVEN ALONG THE SIERRA FRONT INTO
NV. AS WE CONTINUE TO HEAT UP DURING THE DAY...THUNDERSTORM COVERAGE
WILL INCREASE WITH SCATTERED HIGH BASED THUNDERSTORMS NORTH AND
NORTHWEST OF INTERSTATE 80. DRY LIGHTNING AND STRONG DOWNBURST WINDS
WILL BE MAJOR FIRE WEATHER CONCERNS FOR TODAY...SEE FIRE WEATHER
DISCUSSION FOR MORE DETAILS. THERE IS A SMALL CHANCE FOR SOME ACTUAL
WETTING RAIN WITH THESE STORMS...BUT THE STORM WOULD HAVE TO BE
NEARLY STATIONARY TO GET RAIN TO THE GROUND. BUT MOST OF THESE STORMS
WILL REMAIN DRY...AS MEAN STORM MOTION WILL BE 10-15 KTS. EXPECT SOME
CONTINUED ISOLATED THUNDERSTORM ACTIVITY OVERNIGHT NORTH OF
INTERSTATE 80...WITH THE BEST LIFT AHEAD OF THE SHORTWAVE.

AFTER TYING AND BREAKING SOME ALL-TIME RECORD HIGHS YESTERDAY...WE
SHOULD BE A BIT COOLER TODAY AS THE SHORTWAVE APPROACHES AND THE
UPPER RIDGE PUSHES TO THE EAST. ALTHOUGH A BIT COOLER...TEMPS WILL
CONTINUE TO EASILY BREAK OUR DAILY RECORDS FRIDAY AND SATURDAY. WILL
CONTINUE HEAT ADVISORY THROUGH SATURDAY FOR THE WESTERN NV ZONES...
EXCLUDING THE RENO-CARSON CITY-MINDEN AREA...BECAUSE OVERNIGHT LOWS
WILL AGAIN DROP BELOW THE 70 DEGREE MARK.

SATURDAY...THUNDERSTORM FOCUS WILL SHIFT FURTHER EAST INTO CHURCHILL
AND PERSHING COUNTIES...WITH ISOLATED STORMS EXPECTED IN THE
AFTERNOON/EVENING. SHORTWAVE WILL BE DIRECTLY OVER WESTERN NV AT
THIS TIME...WHICH WILL MAKE FOR A VERY UNSTABLE ATMOSPHERE.  HOON

.LONG TERM...MONDAY THROUGH THURSDAY...
HIGH PRESSURE ALOFT TO PERSIST AND REMAIN DOMINANT FEATURE DURING
PERIOD AS COOLER AIR DROPS SOUTHEASTWARD INTO THE CENTRAL AND
EASTERN PART OF THE U.S. AND RIDGE AMPLIFIES ACROSS THE WEST. THE
ECMWF SEEMS TO HAVE A BETTER HANDLE ON THIS PATTERN AS THE GFS
BRINGS PACIFIC TROUGH TOO FAR EAST TOWARD THE WEST COAST. AFTER
RETREATING SOUTH BRIEFLY SUNDAY...MOISTURE WILL MAKE A QUICK SURGE
BACK NORTHWARD ALONG THE SIERRA AND INTO NORTHEAST CALIFORNIA MONDAY
AND WILL NOT BE PUSHED OUT OF THE AREA THE REMAINDER OF THE WEEK.
THERE ARE INDICATIONS THAT AS MOISTURE BUILDS AND MIXES FROM DAY TO
DAY...LARGE SCALE PRECIPITABLE WATER WILL INCREASE TO 0.70-0.80
INCHES. STORMS WILL BEGIN TO LEAN TOWARD WETTER AND MORE CAPABLE OF
LOCALLY HEAVY RAIN. MOISTURE/CLOUDS WILL KEEP TEMPERATURES DOWN FROM
LEVELS SEEN RECENTLY. HOWEVER EXPECT READINGS TO REMAIN 5 TO 10
DEGREES ABOVE NORMAL ESPECIALLY AT NIGHT AS CLOUDS AND SLOW INCREASE
IN DEWPOINTS HOLD OVERNIGHT READINGS UP. HOHMANN
&&

.AVIATION...
VFR. ISOLATED THUNDERSTORMS MOST AREAS THIS MORNING WILL BECOME
SCATTERED ALONG ROUTE FROM KRNO-KAAT 18Z-02Z. THUNDERSTORMS WILL BE
HIGH BASED WITH POTENTIAL DOWNBURST WIND GUSTS 40-45KT AS THEY MOVE
GENERALLY NORTHWARD AROUND 10KT. HOHMANN
&&

.FIRE WEATHER...
S/W WILL CONTINUE TO APPROACH FROM THE SOUTH THIS MORNING WITH
ISOLATED THUNDERSTORMS INCREASING IN COVERAGE BY MID/LATE MORNING
AND CONTINUING THROUGH EARLY EVENING. COOLING CLOUD TOPS NORTH OF
I-80 AND A LIGHTNING STRIKE NEAR KBLU SUGGEST ATMOSPHERE IS ALREADY
PRIMED FOR CONVECTION. GENERAL LIFT FROM APPROACHING S/W MAY BRING
AN EARLIER START TO THUNDER THAN PREVIOUSLY ANTICIPATED. VERY DRY
AND HOT LOWER ATMOSPHERE AND NORTHWARD MOVING STORMS SUGGEST
RAINFALL WILL BE LIMITED WITH MOST STORMS. THE GFS SHOWS
PRECIPITABLE WATERS INCREASING TO AROUND 0.80 INCH ALTHOUGH THIS IS
LIKELY ATTRIBUTED TO CONVECTIVE FEEDBACK AND VALUES WILL BE CLOSER
TO 0.50 INCH. RED FLAG WARNING WILL REMAIN IN EFFECT TODAY FOR
SCATTERED THUNDERSTORMS NORTHERN AREAS (GENERALLY NORTH OF I-80)
AND MORE ISOLATED COVERAGE FURTHER TO THE SOUTH. TIMING OF WARNING
WILL BE MOVED UP TO ACCOUNT FOR EARLIER POTENTIAL. HOHMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR NVZ458.

     RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM PDT THIS
     AFTERNOON FOR NVZ459.

     HEAT ADVISORY UNTIL 7 PM PDT SATURDAY FOR NVZ001-004.

     RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING
     FOR NVZ450-453.

     HEAT ADVISORY UNTIL 7 PM PDT THIS EVENING FOR NVZ003.

CA...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR CAZ270-271-278.

     RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM PDT THIS
     AFTERNOON FOR CAZ272-273.

&&

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 6, 10:10 AM PDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1010 AM PDT FRI JUL 6 2007

CAZ070>073-NVZ001>005-070000-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE...
YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK...
INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE...
GERLACH
1010 AM PDT FRI JUL 6 2007

...RECORD HIGH TEMPERATURES WITH THUNDERSTORMS TODAY...

RECORD HIGH TEMPERATURES COMBINING WITH A LOW PRESSURE SYSTEM MOVING
INTO NORTHERN CALIFORNIA WILL PRODUCE THUNDERSTORMS OVER THE
FORECAST AREA TODAY. MOST OF THE STORMS WILL HAVE LITTLE RAINFALL
FALLING OUT OF THE BASES OF THE STORMS. HOWEVER...THERE IS POTENTIAL
FOR SOME STORMS TO BE QUITE STRONG AND BECOME SEVERE. IF YOU HAVE
OUTDOOR ACTIVITIES PLANNED...BE PREPARED FOR ANOTHER DAY OF RECORD
BREAKING HEAT AS WELL PLANS TO MOVE TO A SAFE BUILDING OR VEHICLE AS
THUNDERSTORMS DEVELOP LATER THIS MORNING AND CONTINUE INTO THE
EVENING.

REGARDING THE HEAT WAVE... RECORD HIGH TEMPERATURES COULD OCCUR IN
MANY AREAS THROUGH SATURDAY. OVERNIGHT LOWS FOR THE WESTERN NEVADA
VALLEYS TONIGHT THROUGH SATURDAY WILL REMAIN IN THE 60S WITH SOME
AREAS STRUGGLING TO DROP BELOW 70 DEGREES. BECAUSE OF THE VERY HOT
TEMPERATURES THE NATIONAL WEATHER SERVICE HAS ISSUED A HEAT ADVISORY
FOR PORTIONS OF WESTERN NEVADA.

THE FOLLOWING TABLE SHOWS THE RECORD HIGH TEMPERATURES FOR FRIDAY
AND SATURDAY AT VARIOUS LOCATIONS AROUND THE AREA. IN PARENTHESES
ARE THE YEAR OF THEIR OCCURRENCE. THE ALL TIME RECORD HIGH (AND YEAR
OF OCCURRENCE) FOR EACH LOCATION IS ALSO LISTED.

THE LATEST FORECAST HIGH TEMPERATURE FOR FRIDAY AND SATURDAY FOR
EACH SITE IS LISTED BELOW THE RECORD HIGH TEMPERATURE FOR THAT DATE.

RECORD AND FORECAST HIGH TEMPERATURES ACROSS WESTERN NEVADA...

                         FRIDAY         SATURDAY
                         JULY 6          JULY 7        ALL-TIME

RENO                   100 (1945,2004) 100 (1964)     108 (2002,2007)
                       103             100

LOVELOCK               102 (2005)      103 (1989)     112 (2007)
                       107             104

FALLON                 101 (1968)      100 (1968)     108 (2002,2003,2007)
                       104             103

CARSON CITY             95 (2004)       97 (1996)     105 (2002)
                        99              97

VIRGINIA CITY           92 (1989)       92 (1989)     100 (1970)
                        92              87

GERLACH                 99 (1972)      104 (1968)     111 (2003)
                       103              99

YERINGTON               99 (2005)       98 (1996)     107 (2002,2005)
                       103             101

HAWTHORNE              100 (1999)      102 (1964)     108 (2002)
                       105             102

RECORD AND FORECAST HIGH TEMPERATURES ACROSS THE EASTERN SIERRA...

                         FRIDAY         SATURDAY
                         JULY 6          JULY 7        ALL-TIME

TRUCKEE                 91 (1984)       91 (1996)     100 (2002)
                        91              91

SOUTH LAKE TAHOE        86 (1991)       86 (1985)      99 (1988)
                        89              87

PORTOLA                 94 (1968)       94 (1956)     107 (1981)
                        94              91

CEDARVILLE              96 (1968)       98 (1968)     107 (2002)
                        99              94

SUSANVILLE             102 (1984)      100 (1968)     106 (1931)
                        96              93

MARKLEEVILLE            90 (1991)       89 (2006)     101 (2006)
                        96              92

BRIDGEPORT              94 (1989)       94 (1989)      98 (1994,2002)
                        94              90

HOON/MILNE

HTTP://WEATHER.GOV/RENO
Special weather statement, Jul 6, 12:50 PM PDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1250 PM PDT FRI JUL 6 2007

NVZ005-062030-
NORTHERN WASHOE COUNTY-
1250 PM PDT FRI JUL 6 2007

...CLUSTER OF STRONG THUNDERSTORMS AFFECTING FAR NORTHERN WASHOE
COUNTY...

AT 1242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM SOUTH OF CATNIP MOUNTAIN TO EAST OF
VYA...MOVING NORTH AT 20 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
THREE MILES...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...WITH
AREAS OF BLOWING DUST...ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL CONTINUE TO AFFECT NORTHEAST SECTIONS OF WASHOE
COUNTY THROUGH AT LEAST 130 PM PDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, Jul 6, 1:32 PM PDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
132 PM PDT FRI JUL 6 2007

NVZ005-062115-
NORTHERN WASHOE COUNTY-
132 PM PDT FRI JUL 6 2007

...STRONG STORMS CONTINUE OVER FAR NORTHERN WASHOE COUNTY...

AT 124 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
CATNIP MOUNTAIN SOUTH INTO THE CALICO MOUNTAINS...AND MOVING NORTH
AT 10 TO 20 MPH.

FREQUENT DEADLY LIGHTNING...OCCASIONALLY MODERATE TO HEAVY RAIN WITH
RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL CONTINUE TO AFFECT NORTHEAST WASHOE COUNTY THROUGH
AT LEAST 215 PM PDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, Jul 6, 1:49 PM PDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
149 PM PDT FRI JUL 6 2007

NVZ002>004-062115-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN
NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
149 PM PDT FRI JUL 6 2007

...THUNDERSTORMS WITH GUSTY WINDS AND LOCALIZED BLOWING DUST...

AT 141 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WASHOE CITY TO 8
MILES SOUTHWEST OF FORT CHURCHILL STATE PARK...AND MOVING NORTH AT
30 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...WITH AREAS OF BLOWING DUST REDUCING VISIBILITIES TO LESS THAN
ONE MILE...ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL AFFECT LOCATIONS AROUND RENO AND CARSON
CITY...ALONG WITH NEAR HIGHWAY 50 BETWEEN CARSON CITY AND SILVER
SPRINGS...THROUGH 230 PM PDT.

TRAVELERS SHOULD WATCH FOR AREAS OF BLOWING DUST AND REDUCED
VISIBILITIES.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Special weather statement, Jul 6, 2:21 PM PDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
221 PM PDT FRI JUL 6 2007

CAZ070>073-NVZ001>005-062300-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE...
YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK...
INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE...
GERLACH
221 PM PDT FRI JUL 6 2007

...THUNDERSTORMS WITH STRONG GUSTY WINDS AND BLOWING DUST...

AT 215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING SCATTERED STRONG THUNDERSTORMS ACROSS PORTIONS OF
WESTERN NEVADA AND EASTERN CALIFORNIA. THE STORMS WERE MOST
NUMEROUS FROM NEAR SUSANVILLE TO THE RENO-SPARKS METRO AREA TO
NEAR CARSON CITY...YERINGTON...AND HAWTHORNE. THESE STORMS ARE
MOVING TO THE NORTH AT 15 TO 25 MPH.

OCCASIONAL LIGHTNING...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...WITH AREAS OF BLOWING DUST REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...ARE LIKELY WITH ANY OF THESE STORMS.
TRAVELERS SHOULD WATCH FOR AREAS OF BLOWING DUST AND REDUCED
VISIBILITIES. TURN ON YOUR HEADLIGHTS AND SLOW DOWN IF
ENCOUNTERING BLOWING DUST.

THE THREAT FOR STORMS WILL CONTINUE THROUGH AT LEAST 4 PM PDT.

STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

CS

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:38 PM PDTSevere Thunderstorm WarningREVPlumas52 min
Jul 6, 3:20 PM PDTSevere Thunderstorm WarningREVLassen40 min
Jul 6, 3:58 PM PDTSevere Thunderstorm WarningREVLassen47 min
Jul 6, 4:19 PM PDTSevere Thunderstorm WarningREVLassen26 min
Jul 6, 4:44 PM PDTSevere Thunderstorm WarningREVLassen46 min
Jul 6, 1:59 PM PDTSevere Thunderstorm WarningREVWashoe31 min
Jul 6, 4:14 PM PDTSevere Thunderstorm WarningREVStorey36 min

Nearby

Severe Thunderstorm Warnings in California, 2007Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.